Discussion:
Classical Greek aspiration mark shifts to letter or puncuation on the left
(too old to reply)
d***@gmail.com
2018-11-13 23:11:39 UTC
Permalink
The MWE below shows the problem that I am having with the aspiration mark above the Greek rho letter. When I typeset, for example, the two words, 'μηδὲ ῥάβδον', the aspiration mark above the first letter of the second word, shifts to the last letter of the first word (so that the epsilon at the end of the first word has two diacritics instead of one).

I am using XeLaTeX and not pdfLaTeX.

Is this a known issue, or is there something I haven't done? It seems like everything else is working perfectly.

Thanks for any assistance or pointers you may be able to give.

David


MWE: (I have added \Huge just for readability.)

\documentclass{article}

\usepackage{fontspec}
\usepackage{polyglossia}

\setmainlanguage[variant=british]{english}
\setotherlanguage[variant=poly]{greek}

\setmainfont{Cardo}

\begin{document}

\begin{greek}
\Huge μηδὲ ῥάβδον
\end{greek}

\end{document}
Daniel Flipo
2018-11-14 18:04:47 UTC
Permalink
Post by d***@gmail.com
The MWE below shows the problem that I am having with the aspiration mark above the Greek rho letter. When I typeset, for example, the two words, 'μηδὲ ῥάβδον', the aspiration mark above the first letter of the second word, shifts to the last letter of the first word (so that the epsilon at the end of the first word has two diacritics instead of one).
It looks like a font issue: if you change "Cardo" to "Linux Libertine
O", the issue vanishes.
--
Daniel Flipo
d***@gmail.com
2018-11-15 00:09:26 UTC
Permalink
Post by Daniel Flipo
Post by d***@gmail.com
The MWE below shows the problem that I am having with the aspiration mark above the Greek rho letter. When I typeset, for example, the two words, 'μηδὲ ῥάβδον', the aspiration mark above the first letter of the second word, shifts to the last letter of the first word (so that the epsilon at the end of the first word has two diacritics instead of one).
It looks like a font issue: if you change "Cardo" to "Linux Libertine
O", the issue vanishes.
--
Daniel Flipo
Thanks for the tip, Daniel! If I set the font to GFS Artemisia or Linux Libertine O, the issue does indeed go away. There must be something peculiar to the Cardo font. If I can find the source of the font, I will let them know, in case it's something they need to fix, which looks like the case.

Regards,
David Trudgett

Loading...